MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 15-3 (CA 15-3); CA 15-3 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 15-3 (CA 15-3); CA 15-3 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a falsely low, atellica im ca 15-3 (ca 15-3) patient result.Siemens has completed the investigation.Based on the available information and a review of the complaint handling database, there were no other similar atellica ca15-3, reagent lot 188 complaints identified of other customers indicating this is a customer site specific issue.The repeated/corrected results were performed on atellica im system ih00582.Siemens has reviewed the customer calibrations and quality control (qc) during the time frame of the incident.The reagent readypack in use at the time of the discordant ca 15-3 result required recalibration of the reagent readypack in use due to failing qc as oppose to the initial reagent lot calibration.Reagent lot calibration is valid for reagent readypacks of the same reagent lot in use until the calibration interval expires, however the reagent readypack required a calibration and manual customer acceptance to rectify qc out of range.This indicates a potentially compromised reagent readypack that was either not well mixed and/or exposed to light during shipping/handling/storage.The qc results on reagent readypacks currently in use by the customer are now within acceptable ranges.A systemic product performance issue was not observed.The customer is operational.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) states in the limitation warning and note section: "do not use the atellica im ca 15-3 assay as a screening test or for diagnosis.Normal levels of ca 15[- do not always preclude the presence of disease.Do not interpret levels of ca 15-3 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed breast carcinoma frequently have levels of ca 15-3 within the range observed in healthy individuals.Additionally, elevated levels of ca 15-3 can be observed in patients with nonmalignant diseases.Measurements of ca 15-3 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." the assay is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A falsely low, atellica im ca 15-3 (ca 15-3) result was obtained on a patient sample and considered discordant compared to a higher result observed when the same sample was re-tested after assay recalibration using a new reagent readypack.The customer's quality control (qc) results were observed to be out of range at the time of the incident and repeat testing was performed after acceptable qc results were obtained.The higher repeat result was reported as the corrected result to the physician(s).There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant, atellica im ca 15-3 (ca 15-3) result.

Brand Name
ATELLICA IM CA 15-3 (CA 15-3)
Common Device Name
CA 15-3 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11826379
Report Number1219913-2021-00244
Device Sequence Number13718262
Product Code MOI
UDI-Device Identifier00630414598123
UDI-Public00630414598123
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model NumberN/A
Device Catalogue Number10995485
Device Lot Number188
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1